Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 5, 2019, 8:36 AM PST. It took effect at Feb 5, 2019, 9:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 8:36 AM PST (16:36 UTC)
- In effect from
- Feb 5, 2019, 9:00 AM PST
- Expired
- Feb 6, 2019, 12:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
617 WHUS76 KEKA 051636 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 836 AM PST Tue Feb 5 2019 PZZ470-475-060045- /O.EXP.KEKA.SE.W.0007.000000T0000Z-190205T1700Z/ /O.NEW.KEKA.SC.Y.0017.190205T1700Z-190206T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 836 AM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PST this evening. * WINDS...NW to N 10 to 20 kt through tonight. * WAVES...NW swell 12 to 15 ft at 13 seconds subsiding through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ450-455-060045- /O.CON.KEKA.SC.Y.0016.000000T0000Z-190206T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 836 AM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES...NW swell 10 to 14 feet at 12 seconds subsiding through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
5 follow-up statements
270 WHUS76 KEKA 052304 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 304 PM PST Tue Feb 5 2019 PZZ450-455-060500- /O.CON.KEKA.SC.Y.0016.000000T0000Z-190206T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 304 PM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES...NW swell 9 to 12 feet at 12 seconds subsiding through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-475-060500- /O.CON.KEKA.SC.Y.0017.000000T0000Z-190206T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 304 PM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...NW to N 10 to 20 kt. * WAVES...NW swell 10 to 13 ft at 12 seconds subsiding through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
326 WHUS76 KEKA 060459 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 859 PM PST Tue Feb 5 2019 PZZ450-455-061300- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-190206T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 859 PM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WINDS...Mainly N 5 to 10 kt. * WAVES...NW swell 10 to 13 feet at 12 seconds subsiding to 7 to 8 ft later on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-475-061300- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-190206T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 859 PM PST Tue Feb 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WINDS...NW to N 10 to 20 kt. * WAVES...NW swell 10 to 13 ft at 12 seconds subsiding to 7 to 8 ft later on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
316 WHUS76 KEKA 061120 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 320 AM PST Wed Feb 6 2019 PZZ450-455-061700- /O.CON.KEKA.SC.Y.0016.000000T0000Z-190206T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 320 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WAVES...W to NW swell 8 to 10 ft at 13 seconds, subsiding to 6 to 8 ft by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-475-061700- /O.CON.KEKA.SC.Y.0017.000000T0000Z-190206T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 320 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WAVES...W to NW swell 10 to 12 ft at 13 seconds, subsiding to 7 to 9 ft later by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
378 WHUS76 KEKA 061635 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 AM PST Wed Feb 6 2019 PZZ450-455-062000- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-190206T2000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WAVES...W to NW swell 8 to 10 ft at 9 seconds, subsiding to 6 to 8 ft by midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-475-062000- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-190206T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WAVES...W to NW swell 10 feet at 9 seconds, subsiding to 7 to 9 ft later by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
517 WHUS76 KEKA 061945 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1145 AM PST Wed Feb 6 2019 PZZ450-455-062045- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-190206T2000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 1145 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PST TODAY... $$ PZZ470-475-062045- /O.EXP.KEKA.SC.Y.0017.000000T0000Z-190206T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1145 AM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PST TODAY... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 5:31 AM PST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 5, 5:31 AM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 531 AM PST Tue Feb 5 2019 .SYNOPSIS...Weak instability may result in some rain and snow showers this afternoon and tonight. Otherwise, mainly dry weather is expected to prevail through Thursday morning. Another storm will bring a chance for rain toward the end of the week. Unsettled weather with widespread showers is expected for this weekend. && .DISCUSSION...Shower activity dropped off markedly across much of the forecast area overnight. Offshore flow has been keeping shallow convection and showers offshore over the coastal waters through the night. Even though the air mass has dried out and stabilized on the back side of an upper trough, temperatures aloft remain sufficiently cold for showers to develop this afternoon with daytime heating. Granted, the shower activity is not expected to be as strong and widespread as the last couple of days. Higher resolution model guidance also indicates an impulse offshore the Pacific NW coast dropping southward over coastal areas north of Cape Mendo this evening. Soundings are not exceptionally moist or unstable, however with shallow convection offshore and northwest winds developing later today, some shower activity may move onto the north coast even into this evening. A few showers may even linger into Wed before stronger warming aloft and offshore wind flow develops Wed night. The other concern this morning is the cold temperatures. As of 4am PST, many sites along the north coast and adjacent river valleys were at or below freezing. Patches of ice will be possible on the ground this morning. A hard freeze warning is in effect until 9am for the north coast and adjacent valleys. Overnight low temperatures will moderate slightly tonight, though it will be at or near freezing again at some spots by daybreak Wednesday. More wet weather is on the horizon. A closed low aloft will approach from the NW on Thursday. The models were in good agreement with keeping the surface front offshore on Thursday with perhaps some precip generation in the warm air advection and ascent in advance of the front by Thu night. The cold core aloft may end up staying too far offshore before driving inland over the SFO bay area on Friday. Overall, rain amounts do not appear very significant for our forecast area on Friday, with possibly a quarter to half an inch for Mendo county. In fact, southeasterlies and downsloping off the King Range may severely limit the rain potential for the greater Eureka area on Friday. Things will get much more interesting over the weekend as another cold upper trough/low digs southwestward offshore the Pacific NW. We may be in store for another round of unsettled weather with abundant showers, low snow levels, small hail and perhaps a few thunderstorms. The details are still sketchy, especially from Sunday and beyond due to significant phase differences between the models. The general longwave trough pattern will continue through mid next week with occasional storms dropping down from the NW. && .AVIATION...Skies are generally partly cloudy across the area, with open cellular stratocumulus clouds moving N to S over the coastal waters and some valley low clouds and fog over portions of the interior. skies will generally improve through the day, although clouds and light shower activity will increase for the Redwood Coast during the afternoon and evening hours as one last vorticity maximum pivots down the back side of the departing upper trough. For now, just have VCSH at KCEC and KACV. Surface winds will be generally light and low-level winds above the surface will be diminishing. Low clouds at KUKI should scatter out later this morning. /SEC && .MARINE...The Hazardous Seas Warning for the outer waters will continue through mid-morning. Winds, short period seas, and long period swells will all be coming down over the course of today and tonight as high pressure builds offshore. Winds and seas should generally be below advisory criteria by Wednesday afternoon. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Hard Freeze Warning until 9 AM PST this morning for CAZ101-103. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 PM PST this evening for PZZ450-455. Hazardous Seas Warning until 9 AM PST this morning for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 5, 5:42 AM PST, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 542 AM PST Tue Feb 5 2019 CAZ102-105-106-109>113-061345- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 542 AM PST Tue Feb 5 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight risk for patches of ice on the roads this morning. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-061345- Coastal Del Norte-Northern Humboldt Coast- 542 AM PST Tue Feb 5 2019 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Hard Freeze Warning is currently in effect until 9 AM PST Tuesday. There is a slight risk for patches of ice on the roads this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-061345- Southwestern Humboldt- 542 AM PST Tue Feb 5 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-061345- Northern Trinity-Southern Trinity- 542 AM PST Tue Feb 5 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect due to chain controls on highway 3 and highway 36. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Feb 5, 7:38 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
738 AM PST TUE FEB 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 NNW WILLITS 39.46N 123.39W
02/05/2019 E3.5 INCH MENDOCINO CA PUBLIC
LOCATION ESTIMATED. FACEBOOK REPORT OF SNOW
IN BROOKTRAILS MOST OF WHICH FELL LAST
NIGHT. ELEVATION 2000 FEET.
&&
WCILocal storm report, Feb 5, 7:44 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
744 AM PST TUE FEB 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM SNOW 9 SE LAYTONVILLE 39.57N 123.39W
02/05/2019 E2.0 INCH MENDOCINO CA PUBLIC
LOCATION ESTIMATED RECEIVED FROM SOCIAL
MEDIA. ELEVATION 1800 FEET.
&&
WCILocal storm report, Feb 5, 8:06 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
806 AM PST TUE FEB 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 WNW RUTH 40.29N 123.44W
02/05/2019 E6.0 INCH TRINITY CA TRAINED SPOTTER
12 HOUR NEW SNOW TOTAL. STORM TOTAL SNOWFALL
OF 9 INCHES. ELEVATION 3099 FEET.
&&
WCIThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:31 PM PST | Winter Weather Advisory | EKA | Trinity | 6 hr |
| Feb 4, 9:48 PM PST | Hard Freeze Warning | EKA | Del Norte, Humboldt | 11 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.